Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 96, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 18, 2004, 1:44 PM EDT for Delaware County, Sullivan County, New York; Pike County, Wayne County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2004, 1:44 PM EDT (17:44 UTC)
- Expired
- Sep 18, 2004, 7:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Delaware County, NY, Sullivan County, NY, Pike County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 84 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 181745
FFWBGM
NYC025-105-PAC103-127-182345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
144 PM EDT SAT SEP 18 2004
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
DELAWARE COUNTY IN CENTRAL NEW YORK
SULLIVAN COUNTY IN CENTRAL NEW YORK
PIKE COUNTY IN NORTHEAST PENNSYLVANIA
WAYNE COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 745 PM EDT
* AT 141 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN DELAWARE...SULLIVAN...PIKE AND WAYNE COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALTON...MARGARETVILLE...NEWFOUNDLAND...LEHMAN TOWNSHIP...AND
MONTICELLO.
ALTHOUGH THE RAIN HAS ENDED...SERIOUS FLASH FLOODING CONTINUES AT
THESE LOCATIONS. MANY OTHER STREAMS AND CREEKS HAVE FLOODED IN
THESE COUNTIES AS WELL.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR
HIGHER GROUND.
LAT...LON 4247 7476 4217 7450 4154 7446 4111 7500
4127 7535 4202 7551 4213 7550 4227 7537
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 11:09 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 18, 11:09 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1109 AM EDT SAT SEP 18 2004 .SHORT TERM (TODAY - SUNDAY)... FORECAST UPDATE TO LET FLOOD WATCH EXPIRE AND REMOVE MORNING WORDING. ALL FLOODING COVERED BY WARNINGS AT THIS POINT...AND RAIN IS ALL BUT OVER. MAJOR FALSH FLOODING EVENT IS WINDING DOWN...WHILE MAJOR RIVER FLOOD EVENT WILL CONTINUE INTO TONIGHT. SEE HYDRO SECTION FOR DETAILS. ROEEDCAST FRO GRADUAL IMPROVEMENT THIS AFTERNOON LOOKS GOOD. NO CHANGES BEYOND TODAY. -CEMPA && .LONG TERM (SUNDAY NIGHT TO FRIDAY)... A PROLONGED PD OF FAIR WX APPEARS TO BE IN STORE FOR THE BGM FCST AREA AS HIGH PRES REMAINS ANCHORED OVER THE NE U.S.. ITLL BE CHILLY AT NIGHT, WITH SOME U30S PSBL IN THE COOLER VLYS SUN AND MON NGT. OTRW SEASONABLE TO SLIGHTLY ABV NORMAL TEMPS AND MAINLY CLEAR SKIES. && .AVIATION... IFR/MVFR CONDITIONS WILL IMPROVE TO VFR CONDITIONS FROM WEST TO EAST THIS AFTERNOON. && .HYDROLOGY...MAINLY MODERATE TO MAJOR FLOODING IS FORECAST ALONG THE SUSQUEHANNA FROM CONKLIN TO WILKES-BARRE AND IN THE UPPER DELAWARE RIVER BASIN. THE LOWER CHEMUNG RIVER BASIN HAS MINOR FLOODING. THE CONTRIBUTION FROM THE HEADWATER POINTS ON THE TIOUGHNIOGA AND CHENANGO RIVERS HAS BEEN MINOR SINCE THE HEAVIEST RAIN FELL ALONG AN AXIS STRETCHING FOR CANTON PA TO ROXBURY NY. THE RISES FROM LOCAL RUNOFF ABOVE VESTAL ARE BEGINNING TO SLOW DOWN SO TIMING AND CREST WE ISSUED WITH THIS MORNINGS FORECAST ARE LOOKING GOOD. THE CREEKS AND SMALLER RIVERS IN THE UPPER DELAWARE WILL BE CRESTING THIS AFTERNOON. WITH DELAWARE COUNTY RESERVOIRS SPILLING, OUR CREST ON THE UPPER DELAWARE EXPECT MODERATE TO MAJOR FLOODING BELOW THE RESERVOIRS THIS AFTERNOON. -JC && .BGM WATCHES/WARNINGS/ADVISORIES... NY...FLOOD WARNINGS ALONG THE SUSQUEHANNA...DELAWARE...AND CHEMUNG BASINS. PA...FLOOD WARNINGS ALONG THE SUSQUEHANNA...DELAWARE BASINS. &&
Hazardous weather outlook, Sep 18, 6:09 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 609 AM EDT SAT SEP 18 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-191004- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 609 AM EDT SAT SEP 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... HEAVY RAIN FROM THE REMAINS OF IVAN WILL BE TAPERING OFF ACROSS THE REGION THIS MORNING. HOWEVER...MAJOR RIVER FLOODING AND WIDESPREAD FLASH FLOODING WILL PERSIST. .DAYS TWO THROUGH SEVEN... MAJOR RIVER FLOODING WILL LIKELY CONTINUE THROUGH AT LEAST SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THIS PERIOD. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. MJ
In the hours before
Local storm report, Sep 18, 8:21 AM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
821 AM EDT SAT SEP 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0802 PM FLASH FLOOD TOWANDA 41.77N 76.45W
09/17/2004 BRADFORD PA EMERGENCY MNGR
COUNTYWIDE
0802 PM FLASH FLOOD ADDISON 42.11N 77.23W
09/17/2004 STEUBEN NY EMERGENCY MNGR
FLASH FLOODING COUNTYWIDE
0915 PM FLASH FLOOD OWEGO 42.10N 76.26W
09/17/2004 TIOGA NY EMERGENCY MNGR
COUNTYWIDE
0915 PM FLASH FLOOD ELMIRA 42.09N 76.81W
09/17/2004 CHEMUNG NY EMERGENCY MNGR
COUNTYWIDE
0915 PM FLASH FLOOD BINGHAMTON 42.10N 75.91W
09/17/2004 BROOME NY EMERGENCY MNGR
COUNTYWIDE
1030 PM FLASH FLOOD MONTROSE 41.83N 75.88W
09/17/2004 SUSQUEHANNA PA EMERGENCY MNGR
COUNTYWIDE
1230 AM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
09/18/2004 WYOMING PA EMERGENCY MNGR
COUNTYWIDE
1230 AM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
09/18/2004 WYOMING PA EMERGENCY MNGR
COUNTYWIDE
0230 AM FLASH FLOOD HAZLETON 40.95N 75.97W
09/18/2004 LUZERNE PA EMERGENCY MNGR
COUNTYWIDE
0245 AM FLASH FLOOD WALTON 42.17N 75.13W
09/18/2004 DELAWARE NY EMERGENCY MNGR
COUNTYWIDE
0415 AM FLASH FLOOD CARBONDALE 41.57N 75.51W
09/18/2004 LACKAWANNA PA EMERGENCY MNGR
COUNTYWIDE
0445 AM FLASH FLOOD HONESDALE 41.58N 75.25W
09/18/2004 WAYNE PA EMERGENCY MNGR
COUNTYWIDE
0600 AM FLASH FLOOD UNADILLA 42.33N 75.32W
09/18/2004 OTSEGO NY EMERGENCY MNGR
SOUTHERN PARTS OF COUNTY
0600 AM FLASH FLOOD BAINBRIDGE 42.30N 75.48W
09/18/2004 CHENANGO NY EMERGENCY MNGR
FLOODING MAINLY SOUTHERN SECTIONS OF COUNTY
&&Local storm report, Sep 18, 9:40 AM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
940 AM EDT SAT SEP 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0802 PM FLASH FLOOD TOWANDA 41.77N 76.45W
09/17/2004 BRADFORD PA EMERGENCY MNGR
COUNTYWIDE
0802 PM FLASH FLOOD ADDISON 42.11N 77.23W
09/17/2004 STEUBEN NY EMERGENCY MNGR
FLASH FLOODING COUNTYWIDE
0915 PM FLASH FLOOD OWEGO 42.10N 76.26W
09/17/2004 TIOGA NY EMERGENCY MNGR
COUNTYWIDE
0915 PM FLASH FLOOD ELMIRA 42.09N 76.81W
09/17/2004 CHEMUNG NY EMERGENCY MNGR
COUNTYWIDE
0915 PM FLASH FLOOD BINGHAMTON 42.10N 75.91W
09/17/2004 BROOME NY EMERGENCY MNGR
COUNTYWIDE
1030 PM FLASH FLOOD MONTROSE 41.83N 75.88W
09/17/2004 SUSQUEHANNA PA EMERGENCY MNGR
COUNTYWIDE
1230 AM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
09/18/2004 WYOMING PA EMERGENCY MNGR
COUNTYWIDE
1230 AM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
09/18/2004 WYOMING PA EMERGENCY MNGR
COUNTYWIDE
0230 AM FLASH FLOOD HAZLETON 40.95N 75.97W
09/18/2004 LUZERNE PA EMERGENCY MNGR
COUNTYWIDE
0245 AM FLASH FLOOD WALTON 42.17N 75.13W
09/18/2004 DELAWARE NY EMERGENCY MNGR
COUNTYWIDE
0415 AM FLASH FLOOD CARBONDALE 41.57N 75.51W
09/18/2004 LACKAWANNA PA EMERGENCY MNGR
COUNTYWIDE
0445 AM FLASH FLOOD HONESDALE 41.58N 75.25W
09/18/2004 WAYNE PA EMERGENCY MNGR
COUNTYWIDE
0600 AM FLASH FLOOD UNADILLA 42.33N 75.32W
09/18/2004 OTSEGO NY EMERGENCY MNGR
SOUTHERN PARTS OF COUNTY
0600 AM FLASH FLOOD BAINBRIDGE 42.30N 75.48W
09/18/2004 CHENANGO NY EMERGENCY MNGR
FLOODING MAINLY SOUTHERN SECTIONS OF COUNTY
0800 AM FLASH FLOOD MONTICELLO 41.65N 74.69W
09/18/2004 SULLIVAN NY EMERGENCY MNGR
PORTIONS OF RT 17 CLOSED
&&Local storm report, Sep 18, 10:07 AM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1007 AM EDT SAT SEP 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0802 PM FLASH FLOOD TOWANDA 41.77N 76.45W
09/17/2004 BRADFORD PA EMERGENCY MNGR
COUNTYWIDE
0802 PM FLASH FLOOD ADDISON 42.11N 77.23W
09/17/2004 STEUBEN NY EMERGENCY MNGR
FLASH FLOODING COUNTYWIDE
0915 PM FLASH FLOOD OWEGO 42.10N 76.26W
09/17/2004 TIOGA NY EMERGENCY MNGR
COUNTYWIDE
0915 PM FLASH FLOOD ELMIRA 42.09N 76.81W
09/17/2004 CHEMUNG NY EMERGENCY MNGR
COUNTYWIDE
0915 PM FLASH FLOOD BINGHAMTON 42.10N 75.91W
09/17/2004 BROOME NY EMERGENCY MNGR
COUNTYWIDE
1030 PM FLASH FLOOD MONTROSE 41.83N 75.88W
09/17/2004 SUSQUEHANNA PA EMERGENCY MNGR
COUNTYWIDE
1230 AM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
09/18/2004 WYOMING PA EMERGENCY MNGR
COUNTYWIDE
1230 AM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
09/18/2004 WYOMING PA EMERGENCY MNGR
COUNTYWIDE
0230 AM FLASH FLOOD HAZLETON 40.95N 75.97W
09/18/2004 LUZERNE PA EMERGENCY MNGR
COUNTYWIDE
0245 AM FLASH FLOOD WALTON 42.17N 75.13W
09/18/2004 DELAWARE NY EMERGENCY MNGR
COUNTYWIDE
0415 AM FLASH FLOOD CARBONDALE 41.57N 75.51W
09/18/2004 LACKAWANNA PA EMERGENCY MNGR
COUNTYWIDE
0445 AM FLASH FLOOD HONESDALE 41.58N 75.25W
09/18/2004 WAYNE PA EMERGENCY MNGR
COUNTYWIDE
0600 AM FLASH FLOOD BAINBRIDGE 42.30N 75.48W
09/18/2004 CHENANGO NY EMERGENCY MNGR
FLOODING MAINLY SOUTHERN SECTIONS OF COUNTY
0600 AM FLASH FLOOD UNADILLA 42.33N 75.32W
09/18/2004 OTSEGO NY EMERGENCY MNGR
SOUTHERN PARTS OF COUNTY
0800 AM FLASH FLOOD MONTICELLO 41.65N 74.69W
09/18/2004 SULLIVAN NY EMERGENCY MNGR
PORTIONS OF RT 17 CLOSED
1000 AM FLASH FLOOD LACKAWAXEN 41.48N 75.00W
09/18/2004 PIKE PA EMERGENCY MNGR
NUMEROUS ROAD WASHOUTS COUNTYWIDE
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 12:40 AM EDT | Flash Flood Warning | BGM | Steuben | 2 hr |
| Sep 18, 1:10 AM EDT | Flash Flood Warning | BGM | Delaware | 4 hr |
| Sep 18, 1:15 AM EDT | Flash Flood Warning | BGM | Broome, Chemung, Tioga | 4 hr |
| Sep 18, 4:29 AM EDT | Flash Flood Warning | BGM | Sullivan | 4 hr |
| Sep 18, 4:34 AM EDT | Flash Flood Warning | BGM | Otsego | 3 hr |
| Sep 18, 4:51 AM EDT | Flash Flood Warning | BGM | Delaware | 4 hr |
| Sep 18, 4:58 AM EDT | Flash Flood Warning | BGM | Broome, Tioga | 3 hr |
| Sep 18, 5:22 AM EDT | Flash Flood Warning | BGM | Chenango | 4 hr |
| Sep 18, 6:46 AM EDT | Flash Flood Warning | BGM | Otsego | 3 hr |
| Sep 18, 7:58 AM EDT | Flash Flood Warning | BGM | Broome, Chenango, Delaware, Otsego, Sullivan, Tioga | 6 hr |
| Sep 17, 8:52 PM EDT | Flash Flood Warning | BGM | Susquehanna | 6 hr |
| Sep 17, 11:40 PM EDT | Flash Flood Warning | BGM | Wyoming | 6 hr |
| Sep 18, 12:41 AM EDT | Flash Flood Warning | BGM | Bradford | 4 hr |
| Sep 18, 1:00 AM EDT | Flash Flood Warning | BGM | Luzerne | 4 hr |
| Sep 18, 2:26 AM EDT | Flash Flood Warning | BGM | Lackawanna | 4 hr |
| Sep 18, 2:50 AM EDT | Flash Flood Warning | BGM | Susquehanna | 4 hr |
| Sep 18, 3:23 AM EDT | Flash Flood Warning | BGM | Pike, Wayne | 4 hr |
| Sep 18, 4:42 AM EDT | Flash Flood Warning | BGM | Luzerne | 4 hr |
| Sep 18, 4:47 AM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
| Sep 18, 5:54 AM EDT | Flash Flood Warning | BGM | Lackawanna | 3 hr |
| Sep 18, 6:05 AM EDT | Flash Flood Warning | BGM | Susquehanna | 115 min |
| Sep 18, 6:40 AM EDT | Flash Flood Warning | BGM | Pike | 3 hr |
| Sep 18, 6:44 AM EDT | Flash Flood Warning | BGM | Wayne | 3 hr |
| Sep 18, 7:44 AM EDT | Flash Flood Warning | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 6 hr |
Nearby
Flash Flood Warnings in New York, 2004Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.